Nagoya Mathematical Journal

Variational inequalities of Bingham type in three dimensions

Yoshio Kato

Full-text: Open access

Article information

Nagoya Math. J., Volume 129 (1993), 53-95.

First available in Project Euclid: 14 June 2005

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 35K85: Linear parabolic unilateral problems and linear parabolic variational inequalities [See also 35R35, 49J40]
Secondary: 49J40: Variational methods including variational inequalities [See also 47J20] 76A05: Non-Newtonian fluids 76E99: None of the above, but in this section 76M30: Variational methods


Kato, Yoshio. Variational inequalities of Bingham type in three dimensions. Nagoya Math. J. 129 (1993), 53--95.

Export citation


  • [1] G. Astarita and G. Marrucci, Principles of Non-Newtonian Fluid Mechanics, McGraw-Hill, London, 1974.
  • [2] M. S. Berger, Nonlinear and Functional Analysis, Academic Press, New York-San Francisco-London, 1977.
  • [3] H. Brezis, Problemes unilateraux, J. Math. Pures AppL, 51 (1972), 1-168.
  • [4] L. Cattabriga, Su un problema al contorno relativo al sistema di equazioni di Stokes, Rend. Mat. Univ. Padova, 31 (1961), 308-340.
  • [5] G. Duvaut and J. L. Lions, Ecoulement d'un fluide rigide viscoplastique incompress- ible, C. R. Acad. Sc. Paris, 270 (1970), 58-61.
  • [6] G. Duvaut and J. L. Lions, Les inequations en mechanique et en physique (English translation), Springer-Verlag, Berlin-Heiderberg-New York, 1976.
  • [7] J. U. Kim, On the Cauchy problem associated with the motion of a Bingham fluid in
  • [8] J. U. Kim, On the initial boundary value problem for a Bingham fluid in a three dimen- sional domain, Trans. Amer. Math. Soc, 304 (1987), 751-770.
  • [9] J. L. Lions, Quelque methodes de resolution des problemes aux limites non lineaires, Dunod/Gauthier-Villars, Paris, 1969.
  • [10] K. Masuda, Weak solutions of Navier-Stokes equations, Thoku Math. J., 36 (1984), 623-646.
  • [11] T. Miyakawa and H. Sohr, On energy inequality, smoothness and large time be- havior in L for weak solutions of the Navier-Stokes equations in exterior domains, Math. Z., 199 (1988), 455-478.
  • [12] P. P. Mosolov and V. P. Mjasnikov, On the correctness of boundary value problems in the mechanics of continuous media, Math. USSR Sbornik, 17 (1972), 257-268.
  • [13] J. Naumann and Wulst, On evolution inequalities of Bingham type in three dimen- sions, I, J. Math. Anal. Appl., 68 (1979), 211-227.
  • [14] J. Naumann and Wulst, On evolution inequalities of Bingham type in three dimensions, II, J. Math. Anal. Appl., 70 (1979), 309-325.
  • [15] M. Renardy, Dense imbedding of test funtions in certain function spaces, Trans. Amer. Math. Soc, 298 (1986), 241-243.
  • [16] M. J. Strauss, Variations of Korn's and Sobolev's inequalities, Berkeley symposium on partial differential equations, A.M.S. Symposia, 23 (1971).
  • [17] R. Temam, Navier-Stokes equations, North-Holland, 1977.
  • [18] K. Yosida, Functional Analysis, Springer-Verlag, Berlin-Heiderberg-New York, 1966. Department of Applied Physics School of Engineering Nagoya University, Nagoya 464-01 JAPAN